MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB; PISTON SYRINGE
Model Number 305904
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 25x5/8 rb package was not sealed.This occurred on 3 occasions before use.The following information was provided by the initial reporter: it was reported there was a silver strip on the back of the package and the package was not sealed at the location of the strip.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, returned to manufacturer on: 2020-06-01.H.6.Investigation summary : three mostly sealed 3ml safetyglide combo blister packs from batch 7302908 (p/n 305904) were received and evaluated.It was observed all three packages contained metallic splice tape on the topside of the top web and black splice tape on the underside of the top web.The black splice tape appeared to prevent a proper seal, which was rejectable per product specification.It was also observed the graphics on the package were offset and not centered.Machine logs indicate there was a top web change then an alignment issue during the manufacture of this batch.A potential root cause for the open seal defect is associated with an equipment failure.It is possible during a top web change, the sensor was inadvertently knocked out of adjustment resulting in the splice tape not being detected.The splice tape sensor and rejection sequence were verified to be working properly as of 6/11/2020.An additional splice tape detection mechanism has been added to this machine as of 5/29/2018.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 25X5/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10094272
Report Number1213809-2020-00337
Device Sequence Number2680782
Product Code FMF
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number305904
Device Catalogue Number305904
Device Lot Number7302908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;